Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cesàro means of Fourier transforms and multipliers on $ L\sp 1({\bf R})$

Authors: Dăng Vũ Giang and Ferenc Móricz
Journal: Proc. Amer. Math. Soc. 122 (1994), 469-477
MSC: Primary 42A45; Secondary 42A38
MathSciNet review: 1201804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Cesàro mean $ \sigma $ of a multiplier $ \lambda $ on $ {L^1}({\mathbf{R}})$ is also a multiplier on $ {L^1}({\mathbf{R}})$. In the particular cases when (i) $ \lambda $ is odd, we prove that $ \sigma $ is the Fourier transform of an odd function in the Hardy space $ {H^1}({\mathbf{R}})$, and (ii) $ \lambda $ is even, we give a necessary and sufficient condition in order that $ \sigma $ be a Fourier transform of an even function in $ {L^1}({\mathbf{R}})$. As a corollary, we obtain a nontrivial condition for $ \lambda $ in order to be a multiplier on $ {L^1}({\mathbf{R}})$; namely,

$\displaystyle \int_0^\infty {\left\vert {\frac{1}{t}\int_0^t {\{ \lambda (\xi ) - \lambda ( - \xi )\} \,d\xi } } \right\vert} \frac{{dt}}{t} < \infty .$

We also prove Hardy type inequalities for multipliers and Hilbert transforms.

References [Enhancements On Off] (What's this?)

  • [1] P. L. Butzer and R. J. Nessel, Fourier analysis and approximation, Birkhäuser, Basel and Stuttgart, 1971. MR 0510857 (58:23312)
  • [2] C. Georgakis, On the arithmetic mean of Fourier-Stieltjes coefficients, Proc. Amer. Math. Soc. 33 (1972), 477-484. MR 0298319 (45:7371)
  • [3] G. Goes, Arithmetic means of Fourier-Stieltjes sine coefficients, Proc. Amer. Math. Soc. 14 (1963), 10-11. MR 0145258 (26:2791)
  • [4] G. H. Hardy, Notes on some points in the integral calculus, Messenger Math. 58 (1929), 50-52.
  • [5] E. Hille and J. D. Tamarkin, On the absolute integrability of Fourier transforms, Fund. Math. 25 (1935), 329-352.
  • [6] W. Rudin, Real and complex analysis, McGraw Hill, New York, 1966. MR 0210528 (35:1420)
  • [7] A. Zygmund, Trigonometric series, Cambridge Univ. Press, London and New York, 1959. MR 0107776 (21:6498)
  • [8] C. Georgakis, The Hausdorff mean of a Fourier-Stieltjes transform, Proc. Amer. Math. Soc. 116 (1992), 465-471. MR 1096210 (92m:42009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A45, 42A38

Retrieve articles in all journals with MSC: 42A45, 42A38

Additional Information

Keywords: Fourier transform, Hilbert transform, Hardy space $ {H^1}({\mathbf{R}})$, multiplier, function of bounded variation, Fourier-Stieltjes series, conjugate series, Cesàro mean, arithmetic mean, Hardy type inequality
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society